Alert archive / Montana / Red Flag Warnings in 2012

Red Flag Warning 3, NWS Billings, MT

March 25, 2012Sheridan County, Wyoming; 7 counties in Montana

NWS Billings, MT issued this red flag warning at Mar 25, 2012, 2:01 PM MDT for Sheridan County, Wyoming; 7 counties in Montana. It took effect at Mar 26, 2012, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2012, 2:01 PM MDT (20:01 UTC)
In effect from
Mar 26, 2012, 12:00 PM MDT
Expired
Mar 26, 2012, 7:54 PM MDT
In force
8 hr
Issued by
NWS Billings, MT

Counties Big Horn County, MT, Carter County, MT, Custer County, MT, Fallon County, MT, Powder River County, MT, Rosebud County, MT, Treasure County, MT, Sheridan County, WY

The radar

The Billings radar (KBLX), 197 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.0 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2012-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2012-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WWUS85 KBYZ 252001
RFWBYZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
201 PM MDT SUN MAR 25 2012

MTZ130>133-WYZ274-260815-
/O.UPG.KBYZ.FW.A.0002.120326T1800Z-120327T1200Z/
/O.NEW.KBYZ.FW.W.0003.120326T1800Z-120327T1200Z/
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
201 PM MDT SUN MAR 25 2012

...RED FLAG WARNING IN EFFECT FROM NOON MONDAY TO 6 AM MDT
TUESDAY FOR LOW HUMIDITIES...UNSEASONABLY WARM 
TEMPERATURES...STRONG GUSTY WINDS...THUNDERSTORMS...AND A WIND
SHIFT WITH A COLD FRONT FOR ALL OF SOUTHEAST MONTANA...PARTS OF
NORTHWEST SOUTH DAKOTA...AND PARTS OF NORTH CENTRAL WYOMING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO 6 AM MDT
TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN MONTANA...FIRE ZONES...130...131...132...133
                  IN WYOMING...FIRE ZONE....274

* IMPACTS...CRITICAL FIRE CONDITIONS ARE EXPECTED MONDAY AFTERNOON
  AND NIGHT AS A RESULT OF UNSEASONABLY WARM TEMPERATURES...LOW
  HUMIDITIES...GUSTY WINDS...ISOLATED THUNDERSTORMS...AND A
  STRONG COLD FRONTAL PASSAGE WITH A DRAMATIC WIND SHIFT.

* COLD FRONT...A STRONG COLD FRONT WILL MOVE ACROSS THE AREAS
  EARLY MONDAY EVENING. THIS FRONT WILL PRODUCE STRONG AND GUSTY
  WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH.

* WIND...SOUTH TO SOUTHEAST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30
  MPH ARE EXPECTED MONDAY AFTERNOON. WINDS WILL SHIFT TO THE WEST
  AND NORTHWEST EARLY MONDAY EVENING WITH WINDS INCREASING TO 20
  TO 35 MPH WITH GUSTS TO 45 MPH.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS AHEAD OF THE COLD FRONT
  MONDAY AFTERNOON INTO MONDAY EVENING WILL INCREASE THE POTENTIAL
  FOR LIGHTNING GENERATED FIRES.

* HUMIDITY...AS LOW AS 15 PERCENT MONDAY AFTERNOON AND EVENING.

* TEMPERATURES...IN THE MID TO UPPER 70S.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
4 follow-up statements
110 
WWUS85 KBYZ 260328
RFWBYZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
928 PM MDT SUN MAR 25 2012

MTZ130>133-WYZ274-261530-
/O.CON.KBYZ.FW.W.0003.120326T1800Z-120327T1200Z/
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
928 PM MDT SUN MAR 25 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 6 AM
MDT TUESDAY FOR LOW HUMIDITIES...UNSEASONABLY WARM TEMPERATURES...
STRONG GUSTY WINDS...THUNDERSTORMS...AND A WIND SHIFT WITH A COLD
FRONT FOR ALL OF SOUTHEAST MONTANA...PARTS OF NORTHWEST SOUTH
DAKOTA...AND PARTS OF NORTH CENTRAL WYOMING...

* AFFECTED AREA...IN MONTANA...FIRE ZONES...130...131...132...133
                  IN WYOMING...FIRE ZONE....274

* IMPACTS...CRITICAL FIRE CONDITIONS ARE EXPECTED MONDAY 
  AFTERNOON AND NIGHT AS A RESULT OF UNSEASONABLY WARM 
  TEMPERATURES...LOW HUMIDITIES...GUSTY WINDS...ISOLATED 
  THUNDERSTORMS...AND A STRONG COLD FRONTAL PASSAGE WITH A 
  DRAMATIC WIND SHIFT. 

* COLD FRONT...A STRONG COLD FRONT WILL MOVE ACROSS THE AREAS
  EARLY MONDAY EVENING. 

* WIND...SOUTH TO SOUTHEAST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30
  MPH ARE EXPECTED MONDAY AFTERNOON. WINDS WILL SHIFT TO THE WEST
  AND NORTHWEST EARLY MONDAY EVENING WITH WINDS INCREASING TO 20
  TO 35 MPH WITH GUSTS TO 50 MPH.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS AHEAD OF THE COLD FRONT 
  MONDAY AFTERNOON INTO MONDAY EVENING WILL INCREASE THE 
  POTENTIAL FOR LIGHTNING GENERATED FIRES. 

* HUMIDITY...AS LOW AS 15 PERCENT MONDAY AFTERNOON AND EVENING.

* TEMPERATURES...IN THE MID TO UPPER 70S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
463 
WWUS85 KBYZ 261045
RFWBYZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
445 AM MDT MON MAR 26 2012

MTZ130>133-WYZ274-262300-
/O.CON.KBYZ.FW.W.0003.120326T1800Z-120327T1200Z/
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
445 AM MDT MON MAR 26 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM MDT
TUESDAY FOR LOW HUMIDITIES...UNSEASONABLY WARM TEMPERATURES...
STRONG GUSTY WINDS...THUNDERSTORMS...AND A WIND SHIFT WITH A COLD
FRONT FOR ALL OF SOUTHEAST MONTANA...PARTS OF NORTHWEST SOUTH
DAKOTA...AND PARTS OF NORTH CENTRAL WYOMING...

* AFFECTED AREA...IN MONTANA...FIRE ZONES...130...131...132...133
                  IN WYOMING...FIRE ZONE....274

* IMPACTS...CRITICAL FIRE CONDITIONS ARE EXPECTED THIS AFTERNOON
  AND TONIGHT AS A RESULT OF UNSEASONABLY WARM TEMPERATURES...LOW
  HUMIDITIES...GUSTY WINDS...ISOLATED THUNDERSTORMS...AND A STRONG
  COLD FRONTAL PASSAGE CAUSING A DRAMATIC WIND SHIFT.

* COLD FRONT...A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATE
  THIS AFTERNOON AND EARLY THIS EVENING.

* WIND...SOUTH TO SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35
  MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON. WINDS WILL SHIFT TO
  THE WEST LATE THIS AFTERNOON AND EARLY THIS EVENING WITH WINDS
  INCREASING TO 25 TO 40 MPH WITH GUSTS TO 50 MPH.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS AHEAD OF THE COLD FRONT
  THIS AFTERNOON AND EVENING WILL INCREASE THE POTENTIAL FOR
  LIGHTNING GENERATED FIRES.

* HUMIDITY...13 TO 19 PERCENT THIS AFTERNOON AND EVENING.

* TEMPERATURES...IN THE MID TO UPPER 70S THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
272 
WWUS85 KBYZ 262112
RFWBYZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
312 PM MDT MON MAR 26 2012

MTZ130>133-WYZ274-270915-
/O.CON.KBYZ.FW.W.0003.000000T0000Z-120327T1200Z/
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
312 PM MDT MON MAR 26 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY FOR
LOW HUMIDITIES...UNSEASONABLY WARM TEMPERATURES... STRONG GUSTY
WINDS...THUNDERSTORMS...AND A WIND SHIFT WITH A COLD FRONT FOR
ALL OF SOUTHEAST MONTANA...PARTS OF NORTHWEST SOUTH DAKOTA...AND
PARTS OF NORTH CENTRAL WYOMING...

* AFFECTED AREA...IN MONTANA...FIRE ZONES...130...131...132...133
                  IN WYOMING...FIRE ZONE....274

* IMPACTS...A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION
  TONIGHT WITH WIND FREQUENT WIND GUSTS TO 60 MPH. ISOLATED
  THUNDERSTORMS WILL ACCOMPANY THE FRONT CAUSING ERRATIC WINDS AND
  LIGHTNING ACTIVITY. 

* COLD FRONT...A STRONG COLD FRONT WILL MOVE ACROSS THE AREA 
  LATE THIS AFTERNOON AND EARLY THIS EVENING. 

* WIND...SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS
  AFTERNOON WILL TRANSITION TO WESTERLY AT 25 TO 40 MPH WITH GUSTS
  TO 60 MPH. 

* THUNDERSTORMS...ISOLATED THUNDERSTORMS ALONG THE COLD FRONT
  THIS AFTERNOON AND EVENING WILL INCREASE THE POTENTIAL FOR
  LIGHTNING GENERATED FIRES.

* HUMIDITY...NOT AS LOW OVER FIRE ZONES 130...131...132 AND 133
  WITH MINIMUMS AROUND 30 PERCENT. LOWER HUMIDITY WYOMING ZONE 274
  WITH MINIMUM HUMIDITY AROUND 15 PERCENT. 

* TEMPERATURES...IN WYOMING IN THE MID TO UPPER 70S THIS
  AFTERNOON...IN THE LOWER 60S IN MONTANA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
872 
WWUS85 KBYZ 270154
RFWBYZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
754 PM MDT MON MAR 26 2012

MTZ130>133-WYZ274-270300-
/O.CAN.KBYZ.FW.W.0003.000000T0000Z-120327T1200Z/
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-SHERIDAN COUNTY-
754 PM MDT MON MAR 26 2012

...RED FLAG WARNING IS CANCELLED FOR ALL OF SOUTHEAST
MONTANA...PARTS OF NORTHWEST SOUTH DAKOTA...AND PARTS OF NORTH
CENTRAL WYOMING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE RED
FLAG WARNING.

RELATIVE HUMIDITIES HAVE RISEN ABOVE 20 PERCENT AND WILL CONTINUE
TO RISE THROUGH THE NIGHT. FURTHERMORE...TEMPERATURES WILL FALL TO
THE UPPER 30S AND LOW 40S BEHIND A COLD FRONTAL PASSAGE THIS
EVENING...AND THERE IS A GOOD CHANCE OF SHOWERS AS A DISTURBANCE
MOVES THROUGH THE REGION. FOR THESE REASONS THE RED FLAG WARNING
HAS BEEN CANCELLED.

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this red flag warning went out at Mar 25, 9:00 AM MDT, 5 hours 1 minute earlier.

Area forecast discussion, Mar 25, 9:00 AM MDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
900 AM MDT SUN MAR 25 2012

.SHORT TERM...VALID FOR TDY AND MON...

WILL MAKE SOME MINOR UPDATES TO THE FORECAST FOR TODAY. RUC/WRF
INDICATING LOW LEVEL MOISTURE ADVECTING NORTHWEST INTO EXTREME
SOUTHEASTERN MONTANA THIS MORNING. THIS WILL KEEP A LOW STRATUS
DECK OVER FALLON AND CARTER COUNTIES THROUGH EARLY AFTERNOON AND
HAVE INCREASED CLOUD COVER FOR THIS MORNING IN THE EAST. BUFKIT
INDICATING DRIER AIR TO MOVE IN THIS AFTERNOON WHICH WILL BREAK
UP THE LOW CLOUDS AND TEMPERATURES WILL BE ABLE TO RECOVER INTO
THE LOWER 60S. LOW STRATUS DECK ALSO LOCATED FROM JUDITH GAP TO
LIVINGSTON AND EAST TO BIG TIMBER. AREAS OF DENSE FOG LOCATED
JUST WEST OF LIVINGSTON AND WILL KEEP MENTION OF PATCHY FOG
POSSIBLE THROUGH LATE MORNING IN THE WEST. REMAINDER OF THE
FORECAST IS ON TRACK AND NO OTHER CHANGES MADE. RICHMOND

PREVIOUS DISCUSSION...
A RETURN TO UNSEASONABLY MILD TEMPERATURES CAN BE EXPECTED THE
NEXT COUPLE OF DAYS. A NEGATIVELY TILTED RIDGE STRETCHING FROM
KANSAS TO MONTANA WILL BE IN EFFECT TODAY. SOME LOW CLOUDS HAVE
FORMED WEST OF BILLINGS FROM COLUMBUS TO LIVINGSTON WITH WEAK
UPSLOPE FLOW. MID LEVEL WINDS WILL INCREASE THROUGH THE DAY AND
THIS WILL ALLOW THE ENTIRE ATMOSPHERIC COLUMN TO DRY OUT THIS
MORNING AND AFTERNOON...SO DO EXPECT LOW STRATUS TO THIN THROUGH
THE MORNING AND EARLY AFTERNOON. THE EARLY CLOUDS WILL MAKE THE
HIGH TEMPERATURE FORECAST TRICKY IN THESE LOCATIONS. WILL
CONTINUE THE THOUGHT OF MORNING INVERSIONS BREAKING BY LATE
MORNING WITH CLOUDS THINNING OUT.

MONDAY WILL BE AN INTERESTING WEATHER DAY WITH A PREFRONTAL
ENVIRONMENT. AN UPPER LOW...CURRENTLY SITTING OFF THE SOUTHERN
CALIFORNIA COAST...IS PROGGED TO KICK QUICKLY EAST INTO WYOMING
BY MONDAY AFTERNOON. MID LEVEL WINDS WILL BACK IN THE PROCESS AND
INCREASE. THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE. LOW
TO MID LEVELS WILL BE DRY...SO AS MIXING OCCURS...DEWPOINTS
SHOULD FALL...EVEN IN THE EAST WHERE LOW LEVEL WINDS WILL BE FROM
THE SOUTH TO SOUTHEAST. A DRY ATMOSPHERE AND INCREASED MIXING
WILL ALLOW FOR STRONG WARMING IN THE AFTERNOON WITH HIGHS
PUNCHING INTO THE 70S FOR MOST LOCATIONS. HUMIDITIES WILL FALL
INTO THE TEENS FROM BILLINGS EAST. ENOUGH MID LEVEL MOISTURE WILL
MOVE INTO WESTERN ZONES WITH UPPER DIVERGENCE. SOME CAPE SHOWS UP
AND MODEL GUIDANCE INDICATE THAT A BATCH OF HIGH BASED SHOWERS OR
THUNDERSTORMS WILL DEVELOP OVER THE WEST AND MOVE NORTHEAST INTO
CENTRAL ZONES. THESE SHOWERS AND STORMS WILL LIKELY CONTAIN
STRONG WINDS. INCREASED POPS MONDAY AFTERNOON.

AS THE UPPER LOW KICKS ACROSS THE CENTRAL ROCKIES...A SURFACE LOW
WILL DEVELOP OVER CENTRAL ZONES AND WRAP UP. THE LOW WILL QUICKLY
MOVE INTO THE DAKOTAS MONDAY EVENING AND SEND A FAST MOVING AND
TIGHTLY THICKNESS PACKED COLD FRONT THROUGH THE AREA. THE FRONT
WILL HAVE STRONG COLD AIR ADVECTION WITH 850MB WINDS INCREASING
TO 45KTS OVER THE EASTERN HALF OF THE FORECAST AREA. THE
STRONGEST WINDS ARE EXPECTED LATE MONDAY EVENING INTO THE
OVERNIGHT HOURS OVER THE EAST. LOW LEVELS WILL BE DRY AHEAD OF
THE FRONT AND THIS WILL ENHANCE THE WIND SHIFT AND POTENTIAL
SPEEDS AS THE FRONT MOVES TROUGH. THE EASTERN HALF OF THE AREA
DID NOT GET MUCH PRECIPITATION FROM THE LAST EVENT...SO FUELS
REMAIN VERY DRY EAST OF BILLINGS. PATTERN LOOKS LIKE A
POTENTIALLY CRITICAL FIRE WEATHER SITUATION WITH A STRONG FRONTAL
PASSAGE WITH LOW INITIAL HUMIDITIES. DEWPOINTS WILL RISE AND
TEMPERATURES FALL BEHIND THE FRONT...BUT WINDS WILL INCREASE OVER
THE EAST AFTER FRONTAL PASSAGE THROUGH THE NIGHT. WILL ISSUE A
FIRE WEATHER WATCH FOR FIRE ZONES 130 THROUGH 133 AND 274 FOR
MONDAY AFTERNOON AND NIGHT. TWH

.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...

THE EXTENDED PERIOD LOOKS MORE ACTIVE WITH EACH RUN. WITH
SOUTHWEST FLOW ALOFT OVER THE REGION AND MULTIPLE WAVES ROTATING
THROUGH THE REGION.

THE LOW PRESSURE SYSTEM PROGGED THROUGH THE REGION MONDAY
NIGHT...WILL FORM A CUT OFF LOW AS IT LIFT THROUGH THE CENTRAL
DAKOTAS...WRAPPING MOISTURE BACK INTO EASTERN MONTANA. THIS WILL
BRING CHANCES FOR SHOWERS TO EASTERN ZONES. AN UPPER LEVEL RIDGE
DEVELOPS OVER THE REGION TUESDAY...BRINGING A WARMING AND DRYING
TREND THROUGH THE REMAINDER OF THE WORK WEEK. TEMPS WILL BE 10 TO
15 DEGREES ABOVE NORMAL THROUGH THIS TIME. DURING THIS TIME
SOUTHWEST FLOW ALOFT SETS UP OVER WESTERN AND CENTRAL MONTANA ON
BACK SIDE OF THE RIDGE. WEAK SHORTWAVES...GENERATED BY THE PACIFIC
TROF STALL OFF THE BRITISH COLUMBIA COAST...WILL ROTATE THROUGH
THE REGION THROUGHOUT THIS PERIOD. THIS SHOULD KEEP CHANCE POPS IN
THE HIGH TERRAIN...AND A SLIGHT CHANCE FOR SHOWERS...WITH
OCCASIONAL THUNDER...INTO THE PLAINS WITH STRONGER WAVES. THE
PACIFIC TROF AND ASSOCIATED COLD FRONT IS PROGGED TO ROTATE
THROUGH THROUGH THE REGION OVER THE WEEKEND. GFS IS ABOUT 12-24HRS
FASTER AT THIS TIME. HAVE RAISED TEMPS SIGNIFICANTLY FOR
SATURDAY...WITH GFS WITH STRONG PREFRONTAL WARMING POTENTIAL...AND
EC SUPPORTING WARMUP WITH SIGNIFICANT RIDGE AMPLIFICATION IN
ADVANCE OF THE APPROACHING TROF. EITHER WAY IT LOOKS LIKE ANOTHER
SHOT AT TEMPS NEAR 80. AT THIS POINT THE GFS USHERS IN AN EXTENDED
PERIOD OF PRECIP...AS PACIFIC TROF PUSHES SLOWLY EASTWARD.
EC...HOWEVER SEEMS TO KEEP THE THE MAIN LOW PRESSURE SYSTEM. OFF
THE COAST...AND FAVORS JUST A STRONGER WAVE AND RETURN TO RIDGING
BY EARLY NEXT WEEK. EITHER SOLUTION WILL SUPPORT COOLER TEMPS FOR
SUNDAY. AAG

&&

.AVIATION...

IFR/MVFR CONDITIONS IN LOW CEILINGS/PATCHY FOG WILL PERSIST
THROUGH THE REST OF THE MORNING ACROSS FAR EASTERN
MONTANA...INCLUDING KBHK. CONDITIONS THERE SHOULD IMPROVE BY MID
DAY. MVFR/IFR CONDITIONS IN LOW CEILINGS/PATCHY FOG ARE ALSO
LIKELY IN THE KLVM REGION FOR THE NEXT FEW HOURS...THEN CONDITIONS
ARE EXPECTED TO IMPROVE TO VFR. ELSEWHERE ACROSS THE
REGION...MOSTLY VFR CONDITIONS WILL PREVAIL THROUGH THE DAY...THOUGH
THERE WILL STILL BE SOME AREAS OF PATCHY FOG THROUGH 17Z. STC

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY MON     TUE     WED     THU     FRI     SAT
-------------------------------------------------------
BIL 066 044/070 039/063 038/069 040/064 041/069 044/071
    0/B 03/T    50/B    11/B    22/W    21/B    12/T
LVM 064 039/062 037/057 037/064 037/060 038/063 038/066
    0/B 06/T    60/B    11/B    22/W    21/B    22/W
HDN 069 043/077 037/064 037/073 037/069 038/074 041/073
    0/B 02/T    50/B    11/B    12/B    21/B    12/T
MLS 068 042/078 040/061 036/072 039/067 041/074 044/074
    0/B 02/T    53/W    11/B    11/B    21/B    12/T
4BQ 069 043/079 038/061 036/073 038/068 040/075 043/077
    0/B 02/T    52/W    11/U    11/B    21/B    11/B
BHK 061 039/073 038/058 037/070 037/066 039/071 042/073
    0/N 02/T    64/W    11/U    11/B    11/U    11/B
SHR 070 042/073 035/061 035/070 036/066 038/071 040/072
    0/B 02/T    30/B    11/B    11/B    21/B    11/B

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
      LATE MONDAY NIGHT FOR ZONES 130>133.
WY...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
      LATE MONDAY NIGHT FOR ZONE 274.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Mar 25, 4:41 AM MDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
441 AM MDT SUN MAR 25 2012

MTZ028>042-056>058-063>068-WYZ098-099-261200-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
441 AM MDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND
TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

UNSEASONABLY WARM TEMPERATURES ARE EXPECTED MONDAY WITH HIGHS
REACHING THE MID TO UPPER 70S EAST OF BILLINGS. HUMIDITIES WILL
FALL INTO THE TEENS MONDAY AFTERNOON AS SOUTH WINDS INCREASE. A
STRONG COLD FRONT WILL DRIVE THROUGH THE AREA EARLY MONDAY
EVENING AND CAUSE A DRAMATIC SHIFT TO STRONG AND GUSTY NORTHWEST
WINDS. ALL THESE FACTORS WILL COMING TO CREATE POTENTIALLY
CRITICAL FIRE WEATHER CONDITIONS FOR LOCATIONS EAST OF LINE FROM
HYSHAM TO HARDIN TO SHERIDAN MONDAY AFTERNOON AND NIGHT.

WINDS WILL REMAIN STRONG AND GUSTY EAST OF A LINE FROM MILES CITY
TO LAME DEER MONDAY NIGHT WITH GUSTS TO 45 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 4:15 AM MDTFire Weather WatchBYZSheridan10 hr

Nearby

Red Flag Warnings in Montana, 2012Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.